MAUDE Adverse Event Report: PFM MEDICAL AG NIT-OCCLUD PDA; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

PFM MEDICAL AG NIT-OCCLUD PDA; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 145096V2
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided was used to conduct an investigation.It was reported that the coil jumped forward during the configuration and got stuck in the aorta.The coil was badly positioned with a few windings in the pda.It was also reported that the coil jumped in the pda.It was also reported that there was no resistance or gap noticed before releasing the coil.A gap is not present during releasing.According to the user the rotating square was not pressed, even though the safety clip was removed.The coil was retrieved with a snare and the defect was closed with an amplatzer device.During the inspection in the production an ejection force of 24.2 n was measured.The already deformed coil was reassembled and a new drop test was performed.The results here was 19.8 n.A corrective action is not necessary because the error has been evaluated in the risk analysis and is classified as acceptable.This complaint is unjustified.
 
Event or Problem Description
Premature deployment.Physician was positioning the nit-occlude in the pda when the device, "popped off." the device jumped forward but not completely into the aorta.Physician was able to snare the device out and placed an amplatzer device.The curvature of implantation catheter in the vessel was mild.The physician did not notice a gap between pusher and coil prior to release.The physician did not move the rotation screw forward at all.When the device deployed on its own, it jumped forward and was poorly positioned in the pda with many coil hanging out into the aorta.

Brand Name
NIT-OCCLUD PDA
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
PFM MEDICAL AG
wankelstrasse 60
köln, nordrhein-westfalen 50996
GM  50996
MDR Report Key8313046
Report Number2032582-2016-00007
Device Sequence Number2288495
Product Code MAE
UDI-Device Identifier04042301160010
UDI-Public04042301160010
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P120009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number145096V2
Device Catalogue Number145096V2
Device Lot Number1013937.02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2016
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 MO
Patient Weight9